Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 10, 2018, 3:06 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Apr 11, 2018, 1:00 PM PDT. It was in force for 54 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2018, 3:06 PM PDT (22:06 UTC)
- In effect from
- Apr 11, 2018, 1:00 PM PDT
- Expired
- Apr 13, 2018, 7:00 PM PDT
- In force
- 54 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 10:34 PM PDT | NON-TSTM WND GST 59 | 1 Ese Red Rock Canyon, NV | |
| Apr 11, 11:40 PM PDT | NON-TSTM WND GST 66 | 2 Nw Indian Springs, NV | HIGH WINDS OCCURRED FROM 1140 PM THROUGH 1258 AM, AND VISIBILITY WAS DOWN AS LOW AS ONE MILE. |
| Apr 12, 1:42 AM PDT | NON-TSTM WND GST 65 | 5 S Summerlin, NV | AN OFF DUTY NWS EMPLOYESS ESTIMATED GUSTS AROUND 65 MPH. A PALM TREE BLEW DOWN NEARBY AT 156 AM. AT 215 AM, NV ENERGY REPORTED POWER OUTAGES SCATTERED AROUND THE LAS VEGAS AREA. |
| Apr 12, 2:00 AM PDT | NON-TSTM WND DMG | 5 Nnw Overton, NV | SEVEN VENDOR TENTS WERE DESTROYED BY STRONG WINDS OVERNIGHT AT THE CLARK COUNTY FAIRGROUNDS. THE TIME IS ESTIMATED BASED ON WIND REPORTS FROM A NEARBY STATION, WHICH REPORTED GUSTS UP TO 44 MPH. |
| Apr 12, 2:00 AM PDT | NON-TSTM WND DMG | Goodsprings, NV | A POWER OUTAGE IN GOODSPRINGS AFFECTED ABOUT 60 CUSTOMERS. |
| Apr 12, 6:51 AM PDT | NON-TSTM WND GST 84 | Burns Canyon, CA | MESONET STATION BCNC1,RAWS BURNS CANYON. |
| Apr 12, 8:00 AM PDT | NON-TSTM WND GST 59 | 3 Nnw Joshua Tree Lake, CA | HIGH WINDS OCCURRED FROM 800 TO 805 AM. |
| Apr 12, 8:35 AM PDT | NON-TSTM WND GST 58 | 5 E Daggett, CA | GUSTS TO 58 MPH OCCURRED AT 835 AM AND 953 AM. |
| Apr 12, 12:00 PM PDT | NON-TSTM WND GST 55 | Twentynine Palms, CA | TWO SPOTTERS IN TWENTYNINE PALMS AND JOSHUA TREE REPORTED BLOWING DUST WITH VISIBILITY DOWN TO ONE MILE BETWEEN 1200 AND 1225 PM. A NEARBY STATION REPORTED A GUST TO 53 MPH AROUND THE SAME TIME. |
| Apr 12, 6:25 PM PDT | NON-TSTM WND GST 50 | 1 Sw Lucerne Valley, CA | CHP REPORT OF A TREE DOWN IN THE ROADWAY DUE TO WIND, ALONG HIGHLAND AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3498 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS85 KVEF 102206 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 306 PM PDT Tue Apr 10 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 Wednesday afternoon through Thursday evening. AZZ101-CAZ229-111200- /O.UPG.KVEF.FW.A.0001.180412T1900Z-180413T0400Z/ /O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- 306 PM PDT Tue Apr 10 2018 /306 PM MST Tue Apr 10 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 101 AND 229... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 1 PM PDT /1 PM MST/ Wednesday to 11 PM PDT /11 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. * TIMING...Wednesday afternoon through Thursday evening. * WIND...South to southwest gusts 30 to 40 MPH on Wednesday turning west to northwest with similar speeds on Thursday. * HUMIDITY...Minimum afternoon humidity 6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-111200- /O.UPG.KVEF.FW.A.0001.180411T2000Z-180413T0400Z/ /O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/ Northwest Deserts/Northwest Plateau- 306 PM MST Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM MST THURSDAY FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 101 AND 229... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 1 PM Wednesday to 11 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Wednesday afternoon through Thursday evening. * WIND...Southwest to west gusts 30 to 50 MPH turning to the west-northwest by Thursday afternoon with similar gusts. * HUMIDITY...Minimum afternoon humidity 7 to 15 percent for lower elevations and 10 to 20 percent for higher elevations. Some improvement in overnight maximum humidities with 30 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ466-111200- /O.NEW.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/ Lake Mead NRA/Colorado River-NV side- 306 PM PDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 1 PM Wednesday to 11 PM PDT Thursday. * AFFECTED AREA...In Nevada...Fire weather zone 466. * TIMING...Wednesday afternoon through Thursday evening. * WIND...Southwest to west gusts 30 to 50 MPH turning to the west-northwest by Thursday afternoon with similar gusts. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some improvement in overnight maximum humidities with 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
7 follow-up statements
912 WWUS85 KVEF 111157 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 457 AM PDT Wed Apr 11 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 this afternoon through Thursday evening. AZZ101-102-CAZ229-NVZ466-112030- /O.CON.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 457 AM PDT Wed Apr 11 2018 /457 AM MST Wed Apr 11 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Nevada...Fire weather zone 466. * TIMING...Wednesday afternoon through Thursday evening. * WIND...Southwest to west gusts 30 to 50 MPH turning to the west-northwest by Thursday afternoon with similar gusts. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some improvement in overnight maximum humidities with 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
911 WWUS85 KVEF 111958 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1258 PM PDT Wed Apr 11 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 this afternoon through Thursday evening. AZZ101-102-CAZ229-NVZ466-121200- /O.CON.KVEF.FW.W.0001.180411T2000Z-180413T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1258 PM PDT Wed Apr 11 2018 /1258 PM MST Wed Apr 11 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zone 466. In California...Fire weather zone 229. * TIMING...This afternoon through Thursday evening. * WIND...Southwest to west gusts 30 to 50 MPH turning to the west- northwest by Thursday afternoon with similar gusts. Isolated higher gusts possible in the mountains. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some improvement in overnight maximum humidities with 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Wolcott weather.gov/lasvegas
494 WWUS85 KVEF 120859 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 159 AM PDT Thu Apr 12 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 through Friday evening. AZZ101-102-CAZ229-NVZ466-122100- /O.EXT.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 159 AM PDT Thu Apr 12 2018 /159 AM MST Thu Apr 12 2018/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. InNevada...Fire weather zone 466. In California...Fire weather zone 229. * TIMING...This afternoon and evening, with Red Flag conditions returning Friday afternoon and evening. * WIND...Southwest to west gusts 30 to 50 MPH turning to the west- northwest by Thursday afternoon with similar gusts. Winds Friday will be out of the north with occasional gusts to 40 mph possible. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some improvement in overnight maximum humidities with 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
368 WWUS85 KVEF 122055 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 155 PM PDT Thu Apr 12 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 through Friday evening. AZZ101-102-CAZ229-NVZ466-131030- /O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 155 PM PDT Thu Apr 12 2018 /155 PM MST Thu Apr 12 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zone 466. In California...Fire weather zone 229. * TIMING...Through this evening. Red Flag conditions returning Friday afternoon and evening. * WIND...West-northwest by Thursday afternoon with similar gusts. Winds Friday will be out of the north with occasional gusts to 40 mph possible. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. Some improvement in overnight maximum humidities with 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
270 WWUS85 KVEF 130834 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 134 AM PDT Fri Apr 13 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to zones 102, 101, and 229 through this evening. AZZ101-102-CAZ229-NVZ466-132100- /O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 134 AM PDT Fri Apr 13 2018 /134 AM MST Fri Apr 13 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zone 466. In California... Fire weather zone 229. * TIMING...Through this evening. * WIND...Strong north winds with gusts of 40 to 45 mph possible. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
108 WWUS85 KVEF 131722 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1022 AM PDT Fri Apr 13 2018 .Strong winds and low relative humidity will bring enhanced fire weather danger to the Colorado River valley and Mohave County through this evening. AZZ101-102-CAZ229-NVZ466-140200- /O.CON.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1022 AM PDT Fri Apr 13 2018 /1022 AM MST Fri Apr 13 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zone 466. In California... Fire weather zone 229. * TIMING...Through this evening. * WIND...Strong north winds with gusts of 40 to 45 mph possible. * HUMIDITY...Minimum afternoon humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
711 WWUS85 KVEF 140204 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 704 PM PDT Fri Apr 13 2018 AZZ101-102-CAZ229-NVZ466-140315- /O.EXP.KVEF.FW.W.0001.000000T0000Z-180414T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 704 PM PDT Fri Apr 13 2018 /704 PM MST Fri Apr 13 2018/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 466... North winds have decreased below 25 mph across most sites in Mohave County and the Colorado River Valley. Breezy conditions with gusts to 25 mph will persist for areas prone to north- northeast winds tonight and Saturday morning before winds become light Saturday afternoon. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 10, 10:44 AM PDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 10:44 AM PDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1044 AM PDT Tue Apr 10 2018 .SYNOPSIS...The main weather story of the week will be the wind particularly on Wednesday and Thursday. Gusty southwest winds on Wednesday will be prevalent across the Mohave Desert and temperatures will be well above normal. By Thursday, a cold front will shift the winds to the west and northwest across the area and drop high temperatures around 20 degrees. Strong winds and low humidities in northwest Arizona and along the Colorado River Valley will create enhances fire danger as well. Calmer and warmer conditions are expected over the weekend. && .UPDATE...Another update to the forecast this morning; this update is in regards to winds along the south Sierra tonight through early Wednesday. Winds and gusts were increased in the mid/upper slopes of the south Sierra this evening through Wednesday morning due to higher confidence in conditions conducive to downslope winds. As such, we've issued a Wind Advisory for the middle to upper slopes Winds that begins later this afternoon through predawn Wednesday. Tonight will be the "opening act" for the Sierra, with a stronger downslope event anticipated Wednesday into Thursday. -Boothe- && .PREV DISCUSSION... 415 AM PDT Tue Apr 10 2018 .SHORT TERM...Today through Thursday. Ridge of high pressure overhead will exit to the east throughout the day today. As the ridge shifts eastward, a weak piece of energy will move across the region later this afternoon and overnight mainly impacting wind speeds. Expect breezy to gusty southwest winds 20-30 MPH mainly after 21Z today spreading across the southern Great Basin and western portions of San Bernardino and Inyo counties. Strong ridgetop winds of 50-70 MPH across the Sierra Mountains overnight tonight may materialize into downslope winds that could reach the Owens Valley between 07-10Z WED. Decided to hold off on issuing any products because downslope winds look like they only get down to midslopes. Further investigation may be needed during the next forecast package. The much anticipated windstorm will quickly develop tomorrow afternoon as a trough of low pressure begins to dig into our area. The first area that will be impacted still looks like the Eastern Sierra/Owens Valley Wednesday afternoon. The latest hi-res models do show the potential for downslope winds to reach the Owens Valley Wednesday afternoon through Thursday morning, so decided to add them to the High Wind Watch. Strong pre-frontal southwest winds will spread across much of the region Wednesday night through early Thursday morning. Strongest winds are still expected to be across much of San Bernardino, Clark, southern Nye and Mohave counties, 50 to 70 MPH possible with isolated higher amounts possible, so High Wind Watch looks good for those area. Gusty southwest winds 30-50 MPH also extent through central Nye and Lincoln counties where wind advisories will likely be needed with the next forecast package. Another potential problem spot may be downslope winds off the White Mountains WED night - early THU mainly affecting small communities in Esmeralda county. Limited moisture with this system should keep slight precipitation chances mainly limited to the northern reaches of our CWA through THU where some light rain and snow showers will be possible. Main precip impacts will be on the eastern Sierra, but with snow levels remaining fairly high snow accumulations should remain light (1-2 inches). Winds will begin to shift more west-northwest behind a potent cold front that will move through the region Thursday morning into the afternoon. Northwest winds behind the front of 35 to 50 MPH will persist through Thursday evening. Temperatures behind the cold front drop about 20 degrees. .LONG TERM...Friday through Tuesday. Breezy northerly winds will linger on Friday behind the passage of Thursdays cold front. Winds speeds down the Colorado River Valley may border on lake wind advisory thresholds so stay tuned for any future wind products and plan accordingly if you have any outdoor recreation plans on the lakes Friday. Calmer winds and warming temperatures are expected over the weekend with temperatures rising closer to seasonal normals and Sunday being the warmest of the two days. Active spring weather will continue however with yet another potent weather system moving through Monday bringing another round of strong winds to the area. It would seem the Spring "windy season" is right on time. && .AVIATION...For McCarran...Light diurnal winds will continue through the early morning before southwest winds 10-15 kts with occasional gusts up to 20 kts will push in the valley by 23-01Z this afternoon. Breezy to gusty southwest winds will continue overnight and trend upwards through the morning. By 18-19Z tomorrow expect winds 20-28 kts with gusts up to 35-40 kts through WED afternoon. SCT to BKN mainly above 25 kft through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Light diurnal winds will continue through the early morning before southwest winds 10-20 kts with occasional gusts up to 20-30 kts will push across the region. Highest winds will be possible this afternoon for KBIH and KDAG terminals. Typical diurnal pattern returns overnight tonight. SCT to BKN mainly above 25 kft through the period. && .FIRE WEATHER...Strong winds with gusts 30 to 50 MPH and low relative humidities will bring enhanced fire weather danger to zones 102, 101, and 229 Wednesday afternoon through Thursday evening. As such, a Fire Weather Watch has been issued for those zones. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term/Fire Weather/Aviation...Kryston Long Term...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:21 AM PDT | Fire Weather Watch | VEF | San Bernardino | 12 hr |
| Apr 10, 10:35 AM PDT | Wind Advisory | VEF | Inyo | 18 hr |
| Apr 10, 4:10 PM PDT | High Wind Warning | VEF | Inyo, San Bernardino | 49 hr |
| Apr 10, 4:10 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 55 hr |
Nearby
Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.